Alert archive / Wisconsin / Freeze Warnings in 2013
Freeze Warning 2, NWS Green Bay, WI
NWS Green Bay, WI issued this freeze warning at May 23, 2013, 3:53 AM CDT for 8 counties in Wisconsin. It took effect at May 24, 2013, 12:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2013, 3:53 AM CDT (08:53 UTC)
- In effect from
- May 24, 2013, 12:00 AM CDT
- Expired
- May 24, 2013, 7:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marinette County, WI, Oconto County, WI, Oneida County, WI, Vilas County, WI
The radar
The Green Bay radar (KGRB), 130 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 466 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
899 WWUS73 KGRB 230853 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 353 AM CDT THU MAY 23 2013 ...UNSEASONABLY COLD NIGHT EXPECTED ACROSS THE AREA TONIGHT... .A CHILLY CANADIAN AIR MASS WILL SURGE INTO THE AREA TODAY ON NORTH WINDS. THE COMBINATION OF CLEAR SKIES...COOL DRY AIR...AND DIMINISHING WINDS WILL ALLOW TEMPERATURES TO DROP TO UNSEASONABLY COLD LEVELS TONIGHT. COLD-SENSITIVE PLANTS WILL REQUIRE PROTECTION TO ENSURE THEIR SURVIVAL. WIZ005-010>013-018-019-021-231600- /O.UPG.KGRB.FZ.A.0002.130524T0500Z-130524T1200Z/ /O.NEW.KGRB.FZ.W.0002.130524T0500Z-130524T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- NORTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 353 AM CDT THU MAY 23 2013 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT FRIDAY. * LOW TEMPERATURES OF 25 TO 30 DEGREES ARE EXPECTED ACROSS MOST OF THE AREA TONIGHT. SOME OF THE CLIMATOLOGICALLY COLD SPOTS COULD HAVE TEMPERATURES DROP TO NEAR 20 DEGREES. * THE SUB-FREEZING TEMPERATURES WILL LAST FOR SEVERAL HOURS... RESULTING IN A HARD FREEZE. THIS WILL LIKELY KILL ANY COLD- SENSITIVE VEGETATION. * FROST WILL BE POSSIBLE FRIDAY NIGHT EVEN THOUGH TEMPERATURES THEN WILL NOT BE AS COLD AS THOSE EXPECTED TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. COLD SENSITIVE VEGETATION THAT IS LEFT UNPROTECTED WILL LIKELY BE KILLED. IF POSSIBLE...SHELTER ANY COLD-SENSITIVE PLANTS IN A GARAGE OR SHED OVERNIGHT. IF THAT IS NOT POSSIBLE...COVER THE PLANTS WITH A TARP OR CLOTH. && $$ WIZ020-030-031-035>037-045-231600- /O.NEW.KGRB.FR.Y.0002.130524T0500Z-130524T1200Z/ MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 353 AM CDT THU MAY 23 2013 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT FRIDAY. * LOW TEMPERATURES FROM 30 TO 35 DEGREES ARE EXPECTED ACROSS THE AREA TONIGHT. * THE COLD TEMPERATURES WILL LIKELY RESULT IN THE FORMATION OF FROST BY MORNING. FROST CAN DAMAGE COLD-SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST POSES A RISK TO COLD-SENSITIVE PLANTS. SENSITIVE VEGETATION THAT IS LEFT UNPROTECTED COULD BE DAMAGED OR KILLED. IF POSSIBLE...SHELTER ANY SUCH PLANTS IN A GARAGE OR SHED OVERNIGHT. IF THAT IS NOT POSSIBLE...COVER THE PLANTS WITH A TARP OR CLOTH. && $$ WIZ022-038>040-048>050-073-074-231600- /O.NEW.KGRB.FR.Y.0002.130524T0500Z-130524T1200Z/ DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 353 AM CDT THU MAY 23 2013 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT FRIDAY. * LOW TEMPERATURES IN THE LOWER TO MIDDLE 30S ARE EXPECTED ACROSS THE AREA TONIGHT. TEMPERATURES COULD BE A COUPLE DEGREES WARMER ALONG THE SHORES OF THE BAY OF GREEN BAY AND LAKE MICHIGAN. * WINDS WILL BE DIMINISHING OVERNIGHT. IF THEY GO CALM BEFORE SUNRISE...FROST WILL LIKELY FORM. FROST CAN DAMAGE COLD- SENSITIVE PLANTS. * EVEN THOUGH FROST IS NOT A CERTAINTY...ANYONE WHO HAS PURCHASED COLD-SENSITIVE PLANTS FOR THE SUMMER GROWING SEASON SHOULD PROTECT THE PLANTS TONIGHT TO ENSURE THEIR SURVIVAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST POSES A RISK TO COLD-SENSITIVE PLANTS. SENSITIVE VEGETATION THAT IS LEFT UNPROTECTED COULD BE DAMAGED OR KILLED. IF POSSIBLE...SHELTER ANY SUCH PLANTS IN A GARAGE OR SHED OVERNIGHT. IF THAT IS NOT POSSIBLE...COVER THE PLANTS WITH A TARP OR CLOTH. && $$ SKOWRONSKI
4 follow-up statements
065 WWUS73 KGRB 231533 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1033 AM CDT THU MAY 23 2013 ...UNSEASONABLY COLD NIGHT EXPECTED ACROSS THE AREA TONIGHT... .A CHILLY CANADIAN AIR MASS WILL CONTINUE TO SURGE INTO THE AREA TODAY ON NORTH WINDS. THE COMBINATION OF CLEAR SKIES...COOL DRY AIR...AND DIMINISHING WINDS WILL ALLOW TEMPERATURES TO DROP TO UNSEASONABLY COLD LEVELS TONIGHT. COLD-SENSITIVE PLANTS WILL REQUIRE PROTECTION TO ENSURE THEIR SURVIVAL. WIZ005-010>013-018-019-021-240000- /O.CON.KGRB.FZ.W.0002.130524T0500Z-130524T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- NORTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 1033 AM CDT THU MAY 23 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT FRIDAY... * LOW TEMPERATURES OF 25 TO 30 DEGREES ARE EXPECTED ACROSS MOST OF THE AREA TONIGHT. SOME OF THE CLIMATOLOGICALLY COLD SPOTS COULD HAVE TEMPERATURES DROP TO NEAR 20 DEGREES. * THE SUB-FREEZING TEMPERATURES WILL LAST FOR SEVERAL HOURS... RESULTING IN A HARD FREEZE. THIS WILL LIKELY KILL ANY COLD- SENSITIVE VEGETATION. * FROST WILL BE POSSIBLE FRIDAY NIGHT EVEN THOUGH TEMPERATURES THEN WILL NOT BE AS COLD AS THOSE EXPECTED TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. COLD SENSITIVE VEGETATION THAT IS LEFT UNPROTECTED WILL LIKELY BE KILLED. IF POSSIBLE...SHELTER ANY COLD-SENSITIVE PLANTS IN A GARAGE OR SHED OVERNIGHT. IF THAT IS NOT POSSIBLE...COVER THE PLANTS WITH A TARP OR CLOTH. && $$ WIZ020-030-031-035>037-045-240000- /O.CON.KGRB.FR.Y.0002.130524T0500Z-130524T1200Z/ MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 1033 AM CDT THU MAY 23 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT FRIDAY... * LOW TEMPERATURES FROM 30 TO 35 DEGREES ARE EXPECTED ACROSS THE AREA TONIGHT. * THE COLD TEMPERATURES WILL LIKELY RESULT IN THE FORMATION OF FROST BY MORNING. FROST CAN DAMAGE COLD-SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST POSES A RISK TO COLD-SENSITIVE PLANTS. SENSITIVE VEGETATION THAT IS LEFT UNPROTECTED COULD BE DAMAGED OR KILLED. IF POSSIBLE...SHELTER ANY SUCH PLANTS IN A GARAGE OR SHED OVERNIGHT. IF THAT IS NOT POSSIBLE...COVER THE PLANTS WITH A TARP OR CLOTH. && $$ WIZ022-038>040-048>050-073-074-240000- /O.CON.KGRB.FR.Y.0002.130524T0500Z-130524T1200Z/ DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 1033 AM CDT THU MAY 23 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT FRIDAY... * LOW TEMPERATURES IN THE LOWER TO MIDDLE 30S ARE EXPECTED ACROSS THE AREA TONIGHT. TEMPERATURES COULD BE A COUPLE DEGREES WARMER ALONG THE SHORES OF THE BAY OF GREEN BAY AND LAKE MICHIGAN. * WINDS WILL BE DIMINISHING OVERNIGHT. IF THEY GO CALM BEFORE SUNRISE...FROST WILL LIKELY FORM. FROST CAN DAMAGE COLD- SENSITIVE PLANTS. * EVEN THOUGH FROST IS NOT A CERTAINTY...ANYONE WHO HAS PURCHASED COLD-SENSITIVE PLANTS FOR THE SUMMER GROWING SEASON SHOULD PROTECT THE PLANTS TONIGHT TO ENSURE THEIR SURVIVAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST POSES A RISK TO COLD-SENSITIVE PLANTS. SENSITIVE VEGETATION THAT IS LEFT UNPROTECTED COULD BE DAMAGED OR KILLED. IF POSSIBLE...SHELTER ANY SUCH PLANTS IN A GARAGE OR SHED OVERNIGHT. IF THAT IS NOT POSSIBLE...COVER THE PLANTS WITH A TARP OR CLOTH. && $$
702 WWUS73 KGRB 231920 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 220 PM CDT THU MAY 23 2013 ...UNSEASONABLY COLD NIGHT EXPECTED ACROSS THE AREA TONIGHT... .A CHILLY CANADIAN AIR MASS WILL CONTINUE TO SURGE INTO THE AREA TODAY ON NORTH WINDS. THE COMBINATION OF CLEAR SKIES...COOL DRY AIR...AND DIMINISHING WINDS WILL ALLOW TEMPERATURES TO DROP TO UNSEASONABLY COLD LEVELS TONIGHT. COLD-SENSITIVE PLANTS WILL REQUIRE PROTECTION TO ENSURE THEIR SURVIVAL. WIZ005-010>013-018-019-021-240300- /O.CON.KGRB.FZ.W.0002.130524T0500Z-130524T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- NORTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 220 PM CDT THU MAY 23 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT FRIDAY... * LOW TEMPERATURES OF 25 TO 30 DEGREES ARE EXPECTED ACROSS MOST OF THE AREA TONIGHT. SOME OF THE CLIMATOLOGICALLY COLD SPOTS COULD HAVE TEMPERATURES DROP TO AROUND 20 DEGREES. * THE SUB-FREEZING TEMPERATURES WILL LAST FOR SEVERAL HOURS... RESULTING IN A HARD FREEZE. THIS WILL LIKELY KILL ANY COLD- SENSITIVE VEGETATION. * FROST WILL BE POSSIBLE FRIDAY NIGHT EVEN THOUGH TEMPERATURES THEN WILL NOT BE AS COLD AS THOSE EXPECTED TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. COLD SENSITIVE VEGETATION THAT IS LEFT UNPROTECTED WILL LIKELY BE KILLED. IF POSSIBLE...SHELTER ANY COLD-SENSITIVE PLANTS IN A GARAGE OR SHED OVERNIGHT. IF THAT IS NOT POSSIBLE...COVER THE PLANTS WITH A TARP OR CLOTH. && $$ WIZ020-030-031-035>037-045-240300- /O.CON.KGRB.FR.Y.0002.130524T0500Z-130524T1200Z/ MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 220 PM CDT THU MAY 23 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT FRIDAY... * LOW TEMPERATURES FROM 30 TO 35 DEGREES ARE EXPECTED ACROSS THE AREA TONIGHT. * THE COLD TEMPERATURES WILL LIKELY RESULT IN THE FORMATION OF FROST BY MORNING. FROST CAN DAMAGE COLD-SENSITIVE PLANTS. A FEW LOCATIONS IN CENTRAL WISCONSIN COULD DROP TO OR BELOW 30 DEGREES FOR A TIME RESULTING IN A LOCALIZED FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST POSES A RISK TO COLD-SENSITIVE PLANTS. SENSITIVE VEGETATION THAT IS LEFT UNPROTECTED COULD BE DAMAGED OR KILLED. IF POSSIBLE...SHELTER ANY SUCH PLANTS IN A GARAGE OR SHED OVERNIGHT. IF THAT IS NOT POSSIBLE...COVER THE PLANTS WITH A TARP OR CLOTH. && $$ WIZ022-038>040-048>050-073-074-240300- /O.CON.KGRB.FR.Y.0002.130524T0500Z-130524T1200Z/ DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 220 PM CDT THU MAY 23 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT FRIDAY... * LOW TEMPERATURES IN THE LOWER TO MIDDLE 30S ARE EXPECTED ACROSS THE AREA TONIGHT. TEMPERATURES COULD BE A COUPLE DEGREES WARMER ALONG THE SHORES OF THE BAY OF GREEN BAY AND LAKE MICHIGAN. * WINDS WILL BE DIMINISHING OVERNIGHT. IF THEY GO CALM BEFORE SUNRISE...FROST WILL LIKELY FORM. FROST CAN DAMAGE COLD- SENSITIVE PLANTS. * EVEN THOUGH FROST IS NOT A CERTAINTY...ANYONE WHO HAS PURCHASED COLD-SENSITIVE PLANTS FOR THE SUMMER GROWING SEASON SHOULD PROTECT THE PLANTS TONIGHT TO ENSURE THEIR SURVIVAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST POSES A RISK TO COLD-SENSITIVE PLANTS. SENSITIVE VEGETATION THAT IS LEFT UNPROTECTED COULD BE DAMAGED OR KILLED. IF POSSIBLE...SHELTER ANY SUCH PLANTS IN A GARAGE OR SHED OVERNIGHT. IF THAT IS NOT POSSIBLE...COVER THE PLANTS WITH A TARP OR CLOTH. && $$
145 WWUS73 KGRB 240240 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 940 PM CDT THU MAY 23 2013 ...UNSEASONABLY COLD NIGHT EXPECTED ACROSS THE AREA TONIGHT... .A CHILLY CANADIAN AIR MASS WILL CONTINUE TO SURGE INTO THE AREA TONIGHT ON NORTH WINDS. THE COMBINATION OF CLEAR SKIES...COOL DRY AIR...AND DIMINISHING WINDS WILL ALLOW TEMPERATURES TO DROP TO UNSEASONABLY COLD LEVELS TONIGHT. COLD-SENSITIVE PLANTS WILL REQUIRE PROTECTION TO ENSURE THEIR SURVIVAL. WIZ005-010>013-018-019-021-241200- /O.CON.KGRB.FZ.W.0002.130524T0500Z-130524T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- NORTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 940 PM CDT THU MAY 23 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... * LOW TEMPERATURES OF 25 TO 30 DEGREES ARE EXPECTED ACROSS MOST OF THE AREA TONIGHT. SOME OF THE CLIMATOLOGICALLY COLD SPOTS COULD HAVE TEMPERATURES DROP TO AROUND 20 DEGREES. * THE SUB-FREEZING TEMPERATURES WILL LAST FOR SEVERAL HOURS... RESULTING IN A HARD FREEZE. THIS WILL LIKELY KILL ANY COLD- SENSITIVE VEGETATION. * FROST WILL BE POSSIBLE FRIDAY NIGHT EVEN THOUGH TEMPERATURES THEN WILL NOT BE AS COLD AS THOSE EXPECTED TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. COLD SENSITIVE VEGETATION THAT IS LEFT UNPROTECTED WILL LIKELY BE KILLED. IF POSSIBLE...SHELTER ANY COLD-SENSITIVE PLANTS IN A GARAGE OR SHED OVERNIGHT. IF THAT IS NOT POSSIBLE...COVER THE PLANTS WITH A TARP OR CLOTH. && $$ WIZ020-030-031-035>037-045-241200- /O.CON.KGRB.FR.Y.0002.130524T0500Z-130524T1200Z/ MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 940 PM CDT THU MAY 23 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... * LOW TEMPERATURES FROM 30 TO 36 DEGREES ARE EXPECTED ACROSS THE AREA TONIGHT. * THE COLD TEMPERATURES WILL LIKELY RESULT IN THE FORMATION OF FROST BY MORNING. FROST CAN DAMAGE COLD-SENSITIVE PLANTS. A FEW LOCATIONS IN CENTRAL WISCONSIN COULD DROP TO OR BELOW 30 DEGREES FOR A TIME RESULTING IN A LOCALIZED FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST POSES A RISK TO COLD-SENSITIVE PLANTS. SENSITIVE VEGETATION THAT IS LEFT UNPROTECTED COULD BE DAMAGED OR KILLED. IF POSSIBLE...SHELTER ANY SUCH PLANTS IN A GARAGE OR SHED OVERNIGHT. IF THAT IS NOT POSSIBLE...COVER THE PLANTS WITH A TARP OR CLOTH. && $$ WIZ022-038>040-048>050-073-074-241200- /O.CON.KGRB.FR.Y.0002.130524T0500Z-130524T1200Z/ DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 940 PM CDT THU MAY 23 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... * LOW TEMPERATURES IN THE LOWER TO MIDDLE 30S ARE EXPECTED ACROSS THE AREA TONIGHT. TEMPERATURES COULD BE A COUPLE DEGREES WARMER ALONG THE SHORES OF THE BAY OF GREEN BAY AND LAKE MICHIGAN. * WINDS WILL BE DIMINISHING OVERNIGHT. IF THEY GO CALM BEFORE SUNRISE...FROST WILL LIKELY FORM. FROST CAN DAMAGE COLD- SENSITIVE PLANTS. * EVEN THOUGH FROST IS NOT A CERTAINTY...ANYONE WHO HAS PURCHASED COLD-SENSITIVE PLANTS FOR THE SUMMER GROWING SEASON SHOULD PROTECT THE PLANTS TONIGHT TO ENSURE THEIR SURVIVAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST POSES A RISK TO COLD-SENSITIVE PLANTS. SENSITIVE VEGETATION THAT IS LEFT UNPROTECTED COULD BE DAMAGED OR KILLED. IF POSSIBLE...SHELTER ANY SUCH PLANTS IN A GARAGE OR SHED OVERNIGHT. IF THAT IS NOT POSSIBLE...COVER THE PLANTS WITH A TARP OR CLOTH. && $$ MPC
394 WWUS73 KGRB 240908 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 408 AM CDT FRI MAY 24 2013 WIZ005-010>013-018-019-021-241200- /O.CON.KGRB.FZ.W.0002.000000T0000Z-130524T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- NORTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 408 AM CDT FRI MAY 24 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * SUB-FREEZING TEMPERATURES AND WIDESPREAD FROST WILL POSE A HAZARD TO COLD-SENSITIVE VEGETATION THIS MORNING. * CLOUDS WILL BE OVERSPREADING THE AREA TONIGHT. TEMPERATURES COULD FALL ENOUGH TO ALLOW FOR THE FORMATION OF PATCHY FROST BEFORE THE CLOUDS ARRIVE. * PATCHY FROST IS POSSIBLE AGAIN SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. COLD SENSITIVE VEGETATION THAT IS LEFT UNPROTECTED WILL LIKELY BE KILLED. IF POSSIBLE...SHELTER ANY COLD-SENSITIVE PLANTS IN A GARAGE OR SHED OVERNIGHT. IF THAT IS NOT POSSIBLE...COVER THE PLANTS WITH A TARP OR CLOTH. && $$ WIZ020-030-031-035>037-045-241200- /O.CON.KGRB.FR.Y.0002.000000T0000Z-130524T1200Z/ MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 408 AM CDT FRI MAY 24 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * FROST AND TEMPERATURES AROUND FREEZING WILL POSE A HAZARD TO COLD-SENSITIVE VEGETATION THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST POSES A RISK TO COLD-SENSITIVE PLANTS. SENSITIVE VEGETATION THAT IS LEFT UNPROTECTED COULD BE DAMAGED OR KILLED. IF POSSIBLE...SHELTER ANY SUCH PLANTS IN A GARAGE OR SHED OVERNIGHT. IF THAT IS NOT POSSIBLE...COVER THE PLANTS WITH A TARP OR CLOTH. && $$ WIZ022-038>040-048>050-073-074-241200- /O.CON.KGRB.FR.Y.0002.000000T0000Z-130524T1200Z/ DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 408 AM CDT FRI MAY 24 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * TEMPERATURES IN THE 30S WILL ALLOW FOR THE FORMATION OF SOME FROST THIS MORNING. THE FROST WILL POSE A HAZARD TO COLD- SENSITIVE VEGETATION. * TEMPERATURES AT THE SHORE OF THE BAY OF GREEN BAY AND NEAR LAKE MICHIGAN SHOULD REMAIN WARM ENOUGH TO PREVENT FROST FORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST POSES A RISK TO COLD-SENSITIVE PLANTS. SENSITIVE VEGETATION THAT IS LEFT UNPROTECTED COULD BE DAMAGED OR KILLED. IF POSSIBLE...SHELTER ANY SUCH PLANTS IN A GARAGE OR SHED OVERNIGHT. IF THAT IS NOT POSSIBLE...COVER THE PLANTS WITH A TARP OR CLOTH. && $$ JS
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at May 23, 3:49 AM CDT, 4 minutes earlier.
Area forecast discussion, May 23, 3:49 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 349 AM CDT THU MAY 23 2013 FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE .SYNOPSIS... ISSUED AT 342 AM CDT THU MAY 23 2013 HIGHLY AMPLIFIED UPR PATTERN IN PLACE OVER THE CONUS...AND WL REMAIN SO THROUGHOUT THE PERIOD. THE MOST PERSISTENT FEATURE WL BE UPR LOW OVER THE PAC NW. DOWNSTREAM...UPR TROF NOW CROSSING THE GREAT LAKES RGN WL SETTLE OVER NEW ENGLAND THROUGH THE HOLIDAY WEEKEND BEFORE SHIFTG E NEXT WEEK. A SHARP/SOMEWHAT BLOCK UPR RIDGE WL PERSIST BTWN THE 2 TROFS...AND EXTEND FM THE PLAINS NWD INTO THE CANADIAN PRAIRIE PROVINCES. NWLY UPR FLOW DOWN THE PLAINS RIDGE AND INTO THE ERN TROF WL BRING A SURGE OF CHILLY CANADIAN AIR SWD...RESULTING IN MUCH BLO NORMAL TEMPS FOR THE START OF THE FCST PERIOD. BUT TEMPS SHOULD TREND UPWARD...AND BE ABV NORMAL BY THE MIDDLE OF NEXT WK. THE NEXT CHC FOR SIG PCPN PROBABLY WON/T COME UNTIL THE MIDDLE OF NEXT WK. && .SHORT TERM...TODAY...TONIGHT...AND FRIDAY ISSUED AT 342 AM CDT THU MAY 23 2013 RENMANTS OF PCPN BAND IN UPR DEFORMATION ZONE WEAKENING AS THEY SWING BACK SE ACRS THE AREA EARLY THIS MORNING. PCPN SHOULD EXIT THE E THIS MORNING. CLDS WL LINGER FOR A LITTLE WHILE AFTER THE PCPN ENDS...BUT THERE IS A SHARP CLEARING LINE WORKING SEWD ACRS MN/LAKE SUPERIOR...AND IT SHOULD BEING OVERSPREADING THE FCST AREA ARND DAYBREAK. NEED TO KEEP AN EYE ON A RATHER SOLID-LOOKING SC DECK WAS THAT WAS SURGING SWWD FM SE ONTARIO. BUT STG SUBSIDENCE IS EXPECTED ACRS THE AREA TDA IN THE WAKE OF NRN SHRTWV THAT WAS DIGGING SWD AND PHASING WITH UPR TROF CROSSING THE RGN. SO EXPECT PLENTY OF SUNSHINE ACRS THE AREA. DESPITE THAT...RATHER STRONG N WINDS WL KEEP TEMPS 10-15F DEG BLO NORMAL. SFC HIGH WL RIDGE INTO THE AREA THIS EVENING...AND EXPAND ACRS THE AREA OVERNIGHT. THE COMBINATION OF CLEAR SKIES...COOL DRY AIR...AND DIMINISHING WINDS WL ALLOW TEMPS TO REACH UNSEASONABLY COLD LEVELS. WENT AOB GUID FOR MINS MOST AREAS. WL UPGRADE THE FREEZE WATCH TO A WARNING AND POST A FROST ADVISORY FOR THE REST OF THE AREA. SOME CONCERN WE COULD KEEP JUST ENOUGH WIND IN THE FAR E TO HOLD TEMPS UP A BIT AND PREVENT FROST. BUT GIVEN HOW LATE WE ARE INTO THE SPRING...DECIDED TO ERR ON THE SIDE OF CAUTION AND POST ADVSIORY EVEN WHERE FROST ISN/T A CERTAINTY. WL DETAIL THE UNCERTAINTY IN THE NPW PRODUCT. THE WARMING TREND WL START FRI AS THE HIGH SHIFTS OFF TO THE E. EVEN THOUGH THERE WL BE AN ELY FLOW ON THE BACK SIDE OF THE DEPARTING HIGH...WINDS WL BE RELATIVELY LIGHT...AND MOST GUID MAXES SEEMED TOO COOL...ESP OVER E-C WI. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY ISSUED AT 342 AM CDT THU MAY 23 2013 HIGH PRESSURE IS EXPECTED TO DOMINATE THE WEATHER PATTERN THROUGHOUT THE MEMORIAL DAY WEEKEND. FOR FRIDAY NIGHT...SHOWERS AND STORMS ACROSS THE PLAINS WILL MOVE INTO WESTERN WISCONSIN AFTER MIDNIGHT. THE SHOWERS AND STORMS WILL WEAKEN AND DIMINISH IN AREAL COVERAGE AS THE BAND OF PRECIPITATION MOVES INTO THE RIDGE. NEW ECMWF DOES PRODUCE A FEW HUNDREDTHS OF AN INCH ACROSS OUR FAR SOUTHWEST LATE FRIDAY NIGHT/SATURDAY MORNING. THINK THIS IS OVERDONE. THINKING THERE WOULD BE A FEW SPRINKLES SATURDAY MORNING OVER OUR FAR SOUTHWEST COUNTIES. MODELS CONTINUE TO WAVER ON PRECIPITATION FOR SATURDAY NIGHT INTO MEMORIAL DAY. THE GFS/WRF HAVE BEEN THE MOST INCONSISTENT IF PRECIPITATION WOULD WORK INTO THE AREA. REALLY LIKE THE ECMWF SOLUTION SINCE IT HAS BEEN THE MOST CONSISTENT AND THE 00Z CANADIAN HAS FOLLOWED THIS TREND. THINK MUCH OF SUNDAY AND MEMORIAL DAY WILL BE DRY. DID KEEP A TOKEN 20 POP ACROSS OUR SOUTHWEST JUST IN CASE PRECIPITATION SHOULD SLIP INTO OUR AREA DURING THIS TIME FRAME. ONLY WENT WITH SHOWERS AS PRECIPITATION WILL BE HEADING INTO A DRY AND STABLE AIR MASS. ATTENTION THEN TURNS TO TUESDAY INTO THE WEDNESDAY NIGHT PERIOD. A SHIFT IN THE PATTERN WILL BRING MUCH WARMER AND MORE HUMID CONDITIONS BY THURSDAY. SOME QUESTION ON THE TIMING OF THE MAIN WARM FRONT...BUT THINK MOST ACTIVE PERIOD FOR THUNDERSTORMS WOULD BE ON WEDNESDAY INTO WEDNESDAY NIGHT. TEMPERATURES NEXT THURSDAY COULD BE WELL INTO THE 80S WITH DEW POINTS APPROACHING 70. IT IS TOO EARLY TO DETERMINE IF ANY OF THE STORMS WOULD BECOME SEVERE WEDNESDAY/WEDNESDAY NIGHT AS THE MAIN WARM FRONT MOVES THROUGH THE AREA. BASED ON SURFACE RIDGE REMAINING ACROSS THE WESTERN LAKES THROUGH THE WEEKEND...LOWERED MIN TEMPERATURES A FEW DEGREES FRIDAY NIGHT AND SATURDAY NIGHT ACROSS THE NORTH/NORTHEAST DUE TO LESS CLOUD COVER AND DRY AIR MASS IN PLACE. FROST IS AGAIN POSSIBLE FRIDAY NIGHT NORTH OF A MERRILL TO MARINETTE LINE. COLDEST TEMPERATURES OVER THE MEMORIAL DAY WEEKEND WILL BE TOWARDS IRON MOUNTAIN AREA WITH READINGS SLIGHTLY WARMER TOWARDS TOMAHAWK AND MERRILL. MIN TEMPERATURES ON MEMORIAL DAY MAY NEED TO BE LOWERED IN LATER FORECASTS DUE TO THE PERSISTENT RIDGE OVER THE WESTERN LAKES. && .AVIATION...FOR 12Z TAF ISSUANCE ISSUED AT 342 AM CDT THU MAY 23 2013 ONCE LOW CLDS EXIT THE AREA THIS MORNING...VFR CONDITIONS EXPECTED FOR THE NEXT SEVERAL DAYS. && .GRB WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM CDT FRIDAY FOR WIZ020-022-030-031-035>040-045-048>050-073-074. FREEZE WARNING FROM MIDNIGHT TONIGHT TO 7 AM CDT FRIDAY FOR WIZ005-010>013-018-019-021. && SYNOPSIS.......SKOWRONSKI SHORT TERM.....SKOWRONSKI LONG TERM......ECKBERG AVIATION.......SKOWRONSKI
Hazardous weather outlook, May 22, 3:19 PM CDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 319 PM CDT WED MAY 22 2013 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-232030- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 319 PM CDT WED MAY 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING...MAINLY OVER EAST CENTRAL WISCONSIN. THE STORMS WILL NOT BE SEVERE...BUT LOCALLY HEAVY RAINFALL IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY COLD TEMPERATURES COULD RESULT IN DAMAGE TO UNPROTECTED COLD- SENSITIVE PLANTS THURSDAY NIGHT AND FRIDAY NIGHT. A FREEZE WATCH HAS BEEN ISSUED FOR NORTH CENTRAL AND FAR NORTHEAST WISCONSIN LATE THURSDAY NIGHT. LOCATIONS NORTH OF A WAUSAU TO MARINETTE LINE SHOULD ANTICIPATE A HARD FREEZE THURSDAY NIGHT...WITH TEMPERATURES FALLING INTO THE 20S FOR AT LEAST A FEW HOURS. ACROSS THE FOX VALLEY EAST TO THE LAKESHORE...AREAS OF FROST ARE EXPECTED AS TEMPERATURES ARE CURRENTLY PROJECTED TO FALL INTO THE MIDDLE TO UPPER 30S. TEMPERATURES WILL BE CLOSE TO FREEZING IN CENTRAL WISCONSIN...SO THE FROST SHOULD BE MORE WIDESPREAD THERE. PERSONS WITH COLD SENSITIVE PLANTS SHOULD PLAN TO TAKE ACTION THURSDAY NIGHT TO PROTECT THEM FROM THE COLD. FROST IS POSSIBLE AGAIN FRIDAY NIGHT ACROSS PORTIONS OF NORTH CENTRAL AND FAR NORTHEAST WISCONSIN...GENERALLY NORTH OF A MARINETTE TO TOMAHAWK LINE. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY TONIGHT. LMZ521-522-541>543-232030- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 319 PM CDT WED MAY 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT INCREASING NORTH WINDS AND BUILDING WAVES WILL RESULT IN CONDITIONS HAZARDOUS TO SMALL CRAFT TONIGHT. AN ISOLATED THUNDERSTORM IS ALSO POSSIBLE THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY STRONG NORTH WINDS AND HIGH WAVES WILL CREATE CONDITIONS HAZARDOUS TO SMALL CRAFT THURSDAY INTO THURSDAY EVENING. GUSTS MAY APPROACH GALE FORCE AT TIMES DURING THE LATE MORNING AND EARLY AFTERNOON ON THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY. AW/TSK
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 3:53 AM CDT | Frost Advisory | GRB | Brown, Calumet, Door, Kewaunee, Manitowoc, Marathon and 10 more | 27 hr |
| May 23, 9:18 AM CDT | River Flood Warning | GRB | Wood | 37 hr |
Nearby
Freeze Warnings in Wisconsin, 2013Every freeze warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.